MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE OSTEOTOME SHORT 5 MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. LOW PROFILE OSTEOTOME SHORT 5 MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-13203-05
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.An evaluation of the device cannot be performed as the device was not returned.To the manufacturer.Should additional information become available it will be reported in a supplemental report.Lot number was not provided so device history record review cannot be performed.The cause of the event could not be determined from the information available and without device evaluation.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Unknown device disposition.
 
Event or Problem Description
It was reported that a small shard of osteotome broke-off during osteotomy procedure at lateral edge of osteotomy.Surgeon was unable to locate the fragment so it was left in situ as it is in a non-critical place within osteotomy.

Brand Name
LOW PROFILE OSTEOTOME SHORT 5 MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6411452
Report Number1220246-2017-00069
Device Sequence Number16394460
Product Code MDM
UDI-Device Identifier00888867009783
UDI-Public00888867009783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-13203-05
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2017
Initial Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;